Health Unit warns of toxic Fentanyl powder

0
7

The Leeds, Grenville and Lanark District Health Unit has become aware of what appears to be a new Fentanyl powder in both Brockville and Smiths Falls. This new Fentanyl is a yellow powdered substance. The Health Unit has received multiple overdose reports, including two suspected fatalities, within the past week related to the use of yellow and purple Fentanyl powders. The substances appear to be highly toxic with very small amounts resulting in overdoses. The Health Unit, along with community partners, believe that these substances may also contain other drugs such as benzodiazepines (e.g. Xannax, etc.) for which the overdose reversal drug, Naloxone, is not effective. Calling 911 in the event of an overdose continues to be the most important step to saving someone’s life.

The Leeds, Grenville and Lanark area continues to grapple with a toxic supply of substances, COVID-19 related stresses, and a change in the availability of health and social services. The stress, uncertainty and anxiety associated with the COVID-19 pandemic may lead to increased substance use amongst vulnerable populations. Harm reduction supplies (single use equipment, naloxone), and further access to services and referrals will continue to be offered throughout Leeds, Grenville and Lanark during the COVID-19 pandemic.

Please visit the Health Unit website for more information www.healthunit.org.
The risk of an overdose can be reduced by following safer use practices:

  • Call 9-1-1 in the event of an overdose
  • Carry a Naloxone kit
  • Avoid mixing substances
  • Use a small test dose first
  • Do not use alone

An overdose is a medical emergency. Anyone who suspects or witnesses an overdose should call 9-1-1. The Good Samaritan Drug Overdose Act provides some legal protection against simple drug possession charges for anyone who experiences, witnesses or responds to an overdose and calls 9-1-1.

LEAVE A REPLY

Please enter your comment!
Please enter your name here